Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 125, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 30, 2007, 3:29 PM EDT for Burke County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2007, 3:29 PM EDT (19:29 UTC)
- Expired
- Jun 30, 2007, 3:59 PM EDT
- In force
- 30 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:35 PM EDT | TSTM WND DMG | Waynesboro, GA | TREES AND POWER LINES DOWN IN AND AROUND THE TOWN OF WAYNESBORO IN SEVERAL LOCATIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 2:46 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 301931
SVRCAE
GAC033-302015-
/O.NEW.KCAE.SV.W.0125.070630T1929Z-070630T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
329 PM EDT SAT JUN 30 2007
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BURKE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 415 PM EDT
* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST
WEST OF WAYNESBORO...AND MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3317 8193 3317 8215 3285 8231 3282 8217
3292 8208 3295 8183
$$1 follow-up statement
000
WWUS52 KCAE 301959
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
359 PM EDT SAT JUN 30 2007
GAC033-302009-
/O.CAN.KCAE.SV.W.0125.000000T0000Z-070630T2015Z/
BURKE GA-
359 PM EDT SAT JUN 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR BURKE COUNTY IS CANCELLED...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3317 8193 3317 8215 3285 8231 3282 8217
3292 8208 3295 8183
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:22 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 30, 1:22 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 122 PM EDT SAT JUN 30 2007 .SYNOPSIS... A SLOW MOVING FRONTAL SYSTEM WILL REMAIN IN THE FORECAST AREA THROUGH SUNDAY. THE FRONT WILL MOVE SOUTH OF THE AREA SUNDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... MADE NO CHANGES...BUT WILL UPDATE ZONE FORECAST TO FRESHEN UP WORDING. THE PRE-FRONTAL TROUGH CURRENTLY APPEARS TO BE NEAR THE NORTHERN TIER OF THE FORECAST AREA. NOTHING ON RADAR CURRENTLY...BUT MODERATE TO STRONG INSTABILITIES LATER THIS AFTERNOON ARE EXPECTED TO LEAD TO LIKELY SHOWER AND THUNDERSTORM CHANCES THIS AFTERNOON AND EVENING. RELATIVELY WARM UPPER LEVEL TEMPS...LACK OF DRY AIR AT MID LEVELS...AND A RELATIVELY HIGH FREEZING LEVEL AND WET BULB ZERO HEIGHT MAY REDUCE SEVERE THREAT...BUT ABUNDANT ATMOSPHERIC MOISTURE...WITH K INDICES IN THE MID 30S AND PW VALUES AROUND 2 INCHES...LEADS TO LOCALLY HEAVY RAIN AND FLASH FLOODING CONCERNS. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... | THE SHOWER AND THUNDERSTORM CHANCE SHOULD REMAIN HIGH TONIGHT WITH THE FRONT EXTENDING THROUGH THE AREA. THE MOS POPS STILL APPEAR TOO LOW. HEAVY RAIN COULD BE A PROBLEM BECAUSE OF CONTINUED HIGH PRECIPITABLE WATER AND POSSIBLE TRAINING ALONG THE EAST-WEST FRONT. EXPECT THE FRONT WILL STILL BE IN THE AREA SUNDAY AND SUNDAY NIGHT. PLAN TO USE THE MOS CHANCE POPS FOR THESE PERIODS. && .LONG TERM /MONDAY THROUGH FRIDAY/... EXPECT THE FRONT WILL HAVE MOVED SOUTH OF THE AREA MONDAY WITH DRYING AND A DIMINISHED CHANCE OF THUNDERSTORMS. TUESDAY AND WEDNESDAY APPEAR DRY WITH INCREASING MOISTURE THURSDAY AND FRIDAY WITH A FRONT NEAR THE REGION FRIDAY. PLAN TO USE THE GFS ENSEMBLE MEAN POP OF 20 PERCENT FOR FRIDAY. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS ACROSS THE AREA CURRENTLY. DIURNAL CUMULUS BEGINNING TO DEVELOP. EXPECT GOOD CHANCES OF SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. WILL HANDLE NEAR TERM TS THREATS WITH AMENDMENTS WHEN RADAR TRENDS WARRANT INCREASED CONFIDENCE OF THAT AT SPECIFIC TAF SITES. FOG POSSIBLE LATE TONIGHT AND EARLY SUNDAY MORNING...ESPECIALLY WHERE ANY LOCALLY HEAVY RAIN MAY OCCUR LATER THIS AFTERNOON AND EVENING...HOWEVER WILL NOT PUT THAT IN THE TAFS AT THIS TIME DUE TO UNCERTAINTIES WITH REGARD TO EXTENT OF RESIDUAL CONVECTIVE DEBRIS CLOUDINESS. A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON...OTHERWISE NO SIGNIFICANT WEATHER IMPACTS EXPECTED SUNDAY THROUGH THURSDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 30, 5:25 AM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 525 AM EDT SAT JUN 30 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-011000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 525 AM EDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT ACROSS VIRGINIA INTO TENNESSEE WILL MOVE SLOWLY SOUTH TODAY AND APPROACH SOUTH CAROLINA THIS AFTERNOON. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT. A FEW SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT FROM THE STRONGER STORMS ALONG WITH VERY HEAVY RAIN. LOCALIZED FLOODING THIS AFTERNOON INTO TONIGHT WILL BE A CONCERN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY THE COLD FRONT WILL CONTINUE TO PUSH SLOWLY ACROSS THE AREA SUNDAY THEN MOVE SOUTH OF THE AREA BY MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE DAY. ONCE AGAIN...THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.